Author Topic: Food don't taste good any more  (Read 151 times)

[Buddie]

Food don't taste good any more
« on: June 08, 2019, 10:35:31 am »
Ever since I stopped taking olanzapine I noticed that food isn't that interesting any more.  Even my favorite stuff don't seem as yummy. :( That sucks because cooking is one of my passions.  Another curious thing is I seem to really hate sweet food now.  It was a torture to eat my birthday cake last week (and it wasn't particularly sweet).  If I'm handed a donut, I'm like "is there ANYTHING else to eat"?  The boxes of chocolate I received for my birthday sat unopened in my room.

What I'm wondering is: is this a temporary aversion?  Or am I never going to like chocolate and dessert again?  ??? Anyone else had similar experience?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Food don't taste good any more
« Reply #1 on: June 09, 2019, 03:47:50 pm »
For 4 months, my taste buds were out of whack.  Nothing tasted right.  I couldn't stand sweets and many other foods because the flavors were "off."  This is part of the benzo injury for me. Perfectly fresh food would taste and smell spoiled.  My sense of smell and taste are returning to normal after 6months.  Although, I have developed chemical sensitivities and have strong reactions to cleaning products or any aerosol.  Sucks 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Food don't taste good any more
« Reply #2 on: June 17, 2019, 04:53:23 pm »
[...],
Most cleaning products and aerosols are not good for anyone, so it may be a blessing in disguise.
Best
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Food don't taste good any more
« Reply #3 on: June 17, 2019, 06:30:07 pm »
I have this bit even worse for me is that food feels repulsive in my mouth. The texture of meat, fish and veg is disgusting to me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Food don't taste good any more
« Reply #4 on: July 15, 2019, 07:07:17 pm »
Ever since I stopped taking olanzapine I noticed that food isn't that interesting any more.  Even my favorite stuff don't seem as yummy. :( That sucks because cooking is one of my passions.  Another curious thing is I seem to really hate sweet food now.  It was a torture to eat my birthday cake last week (and it wasn't particularly sweet).  If I'm handed a donut, I'm like "is there ANYTHING else to eat"?  The boxes of chocolate I received for my birthday sat unopened in my room.

What I'm wondering is: is this a temporary aversion?  Or am I never going to like chocolate and dessert again?  ??? Anyone else had similar experience?

Oh my goodness, I wish I had this problem. I cannot remember when I enjoyed food as much as I do now. The trouble is that I gain weight. I guess your system needs to adjust to no more olanzapine. It's an extremely powerful appetite stimulant.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.